MAUDE Adverse Event Report: K2M, INC. SELF-TAPPING, VARIABLE SCREW; SIZE 4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-TAPPING, VARIABLE SCREW; SIZE 4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-04016CA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
A physician reported two fractured ozark screws at the c7 level approximately one year after implantation.Revision status is not currently known.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: screw fracture was confirmed through inspection of the associated radiographic image.The image showed that the construct was composed of a two (2) level plate, six (6) screws, and two (2) interbodies.Both screws at the caudal-most level of the construct appear to have been fractured.Functional, dimensional, and material analysis could not be performed as the device was unavailable.Review of the device history record and complaint history could not be performed as a valid lot code was not identified.It is not clear what caused the screws to fracture, although it is possible that factors such as pseudoarthrosis contributed to the issue.If arthrodesis of the spine is not achieved then the construct may eventually fail.Ultimately, no cause for the issue could be determined based on the available information.H3 other text : device remains implanted.

Brand Name
SELF-TAPPING, VARIABLE SCREW; SIZE 4.0X16 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10642465
Report Number3004774118-2020-00224
Device Sequence Number2439420
Product Code KWQ
UDI-Device Identifier10888857392878
UDI-Public10888857392878
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8801-04016CA
Device Catalogue Number8801-04016CA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1